Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 12, 2008, 7:25 PM MST for Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 7:25 PM MST (02:25 UTC)
- Expired
- Jul 12, 2008, 9:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 111 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 130227
FFWFGZ
AZC025-130430-
/O.NEW.KFGZ.FF.W.0008.080713T0225Z-080713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
725 PM MST SAT JUL 12 2008
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 930 PM MST
* AT 724 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE LANE 2 BURN AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROWN KING
AND THE AREA COVERED BY THE LANE 2 BURN.
THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING
ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS NEAR THE LANE 2 FIRE
BURN...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY
WASHES THAT FEED INTO POLAND CREEK. DO NOT ATTEMPT TO DRIVE THROUGH
THIS AREA UNTIL THE THREAT HAS DIMINISHED.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3421 11235 3422 11231 3421 11228 3417 11227
3414 11234
$$
422 follow-up statements
000
WGUS75 KFGZ 130403
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
850 PM MST SAT JUL 12 2008
AZC025-130430-
/O.CON.KFGZ.FF.W.0008.000000T0000Z-080713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
850 PM MST SAT JUL 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
AT 844 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. DOPPLER RADAR ESTIMATES THAT ONE HALF INCH TO 1 INCH OF RAIN
HAS FALLEN OVER THE LANE 2 BURN AREA. CALLS TO SPOTTERS IN CROWN
KING INDICATE THE GROUND IS SATURATED DUE TO RECENT RAINFALL OVER
THE PAST SEVERAL DAYS.
SINCE ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE
POSSIBLE IN THE WARNED AREA THE FLASH FLOOD WARNING REMAINS IN
EFFECT UNTIL 930 PM MST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROWN KING
AND THE LANE 2 BURN AREA.
THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING
ROCKSLIDES...MUDSLIDES...AND DEBRIS FLOWS NEAR THE LANE 2 FIRE
BURN...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY DRY
WASHES THAT FEED INTO POLAND CREEK. DO NOT ATTEMPT TO DRIVE THROUGH
THIS AREA UNTIL THE THREAT HAS DIMINISHED.
LAT...LON 3421 11235 3422 11231 3421 11228 3417 11227
3414 11234
$$
JVC/42000
WGUS75 KFGZ 130428
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
923 PM MST SAT JUL 12 2008
AZC025-130433-
/O.EXP.KFGZ.FF.W.0008.000000T0000Z-080713T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
923 PM MST SAT JUL 12 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MST FOR SOUTH
CENTRAL YAVAPAI COUNTY...
LIGHT RAIN CONTINUES TO FALL OVER CROWN KING AND THE LANE 2 BURN
AREA AT THIS TIME...BUT THE HEAVIEST PRECIPITATION HAS MOVED OFF TO
THE WEST. EXPECT LIGHT ACCUMULATION AMOUNTS OF A TENTH OF AN INCH OR
LESS OVER THE BURN AREA THIS EVENING. THE GROUND REMAINS SATURATED
THROUGH THE REGION...SO EXPECT ANY ADDITIONAL ACCUMULATION TO RUNOFF
QUICKLY. HOWEVER...THE THREAT FOR FLASH FLOODING HAS ENDED. STREAMS
IN THE AREA WILL FLOW AT ELEVATED LEVELS UNTIL MIDNIGHT MST...AND
THEN SLOWLY RECEDE THROUGHOUT THE REMAINDER OF THE NIGHT.
LAT...LON 3421 11235 3422 11231 3421 11228 3417 11227
3414 11234
$$
JVC/42What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:30 PM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 2:30 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT JUL 12 2008 .SYNOPSIS...A MOIST MONSOON AIRMASS HAS BECOME ESTABLISHED ACROSS NORTHERN ARIZONA. THIS WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...PRIMARILY DURING THE AFTERNOON AND EVENING...FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...HIGH PRESSURE IN THE MID TO UPPER LEVELS WILL WOBBLE OVER THE SOUTHWEST UNITED STATES WELL INTO NEXT WEEK. MOISTURE HAS BECOME ENTRENCHED OVER ARIZONA WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. FOR THIS EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS WITH LOCALIZED FLOODING THE MAIN THREAT FROM STORMS. STORMS WILL BE MOST NUMEROUS OVER THE LITTLE COLORADO RIVER VALLEY INCLUDING THE AREAS OF WINSLOW AND LEUPP EXTENDING NORTHWARD TO THE AREA OF PAGE AND THE UTAH BORDER. EXPECT STORMS TO DIMINISH BY MIDNIGHT TO ONLY ISOLATED ACTIVITY. FOR SUNDAY...THE STEERING FLOW TURNS MORE SOUTHWESTERLY WITH THE THREAT OF STORMS FOCUSING MAINLY FROM THE MOGOLLON RIM NORTHWARD. COULD SEE SOMEWHAT LESS ACTIVITY OVER YAVAPAI AND GILA COUNTIES. FOR MONDAY AND NEXT WEEK...THE THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE AS HIGH PRESSURE AND A MOIST MONSOON AIR MASS REMAINS OVER THE SOUTHWEST UNITED STATES. MCCOLLUM && .FOR THE 00Z PACKAGE...SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH 02Z-04Z...BECOMING ISOLATED OVERNIGHT. MVFR CIGS/VSBY LIKELY IN THE STRONGER STORMS...ALONG WITH LOCAL IFR VSBY IN THE HEAVIER RAIN. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN BY 18Z SUNDAY...SPREADING INTO THE VALLEYS THROUGH THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. TUESDAY THROUGH THURSDAY...A HIGH PRESSURE RIDGE WILL BE OVER THE STATE. A SLIGHT DRYING TREND IS POSSIBLE NORTH OF THE MOGOLLON RIM WITH AFTERNOON RH VALUES IN THE 15-25 PCT RANGE. FROM THE MOGOLLON RIM SOUTHWARD...EXPECT CONTINUED MOIST AND UNSTABLE CONDITIONS WITH A CHANCE OF AFTN/EVE STORMS EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.............MCCOLLUM AVIATION/FIRE WX...JOHNDROW VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 12, 9:32 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 932 AM MST SAT JUL 12 2008 AZZ004>018-037>040-130045- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 932 AM MST SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND INSTABILITY WILL FUEL SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA. THE MAIN THREAT FROM STORMS WILL BE LOCALIZED FLOODING DUE TO HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE AS HIGH PRESSURE AND MONSOON MOISTURE REMAINS OVER THE SOUTHWEST UNITED STATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:58 PM MST | Areal Flood Advisory | FGZ | Yavapai | 108 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.